Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Continuous drinking caused high BP. Taking Metoprolol. When to stop medicine? Will tobacco chewing rise BP?

I just starting taking 25mg Metoprolol ER for high blood pressure 150/90. I have been drinking for last couple of years 4 drinks a day which probably caused the high blood pressure. I stopped drinking and i have been working out for past 5 days and blood pressure is now 110/72. I have 2 questions: 1. At the end of this first month can I stop taking the medicine 2. Will chewing tobacco cause it to rise again?
Thu, 5 Sep 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Orthopaedic Surgeon, Joint Replacement 's  Response
Hi, thanks for writing to HCM.

Metaprolol (cardioselective beta blocker) should not be stopped abruptly as it may lead to rebound hypertension (sudden increase in Blood pressure). Also, it is not advisable to stop any Anti hypertensive medication without consulting your treating physician.

Tobacco either in the form of chewing or smoking will have a deleterious effect on blood vessels leading to rise in blood pressure.

Hope this information is helpful. Good day
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Prior to a work related car accident, I was in perfect health. I, was wearing my police uniform, when struck by an imparied driver in 2009. Since that day, while specialists were trying to figure out why I was in pain and having flu like symptoms monthly for a week at a time, and extreme pain and unusual fatigue my orth surgeon sent me for a bon scan where the nurse dropped the needle and put a belt around my elbows without steralizing. The next morning I woke up with 4 golf ball size lymph nodes under each arm. I had surgery and was diagnosed with a staph infection, I had home care for over two months while nurses changed the wound dressings under both underarms until they healed. As i tried to go for rehab to get strong again, I continue to crash and suffer from extreme exhaustion and was eventually told I had Fibromyalgia. I went to the USA for a 1 year treatment plan at the fibro and fatigue centre in Marietta Georgia. During my IV Injectoin treatments it was detected that I was not suffering from high blood pressure at rest 169 over 116 with a pulse of 90 to 98 at rest. Since then my dr prescribed blood pressure medicine and I take it but blood pressure is still 157 over 110 and my pulse is 104 at rest. What does this mean?? The last time I went to a heart specialst they advised that my heart was somewhat enlarged and mentioned left ventrical hypertrophy a condition athletes get as it happens over time with the heart having to pump harder. Any suggestions. I have been advised that Fibromyalgia causes our blood to thicken and less oxygen and a number of different theories. I really want to find the best doctor in the world to help me. Thank You, Katherne 46 yrs always an athlete until this accident and the driver and passenger were impaired by drugs on a monday morning in June at 11am and this is still before the courts and I just want it to be over so that I can try fetal stem cell or something to save myself.

doctor1 MD

HI, I am having this weird headaches that will be relieved when lying down. 7 days ago my Doctor prescribed be Indocid T.I.D for my plantar fasciatis I stopped taking the medicine after three days. I had a busy weekend and my headaches started second day after I took the medicine. Said headaches was relieved when I am lying down. I was sleep deprived post night shifts work as well . my bp is rising as well due to the pain 150/104

doctor1 MD

I am taking the medicine Telista-H and Metspot XL 12.5 mg for High BP for the last 4 months. I am also taking Dompan OD for the last 3 months. Is there any interaction or side effects of this medicine with BP medicine. Should I continue with it or stop taking it.

Recent questions on  Beta blocker

doctor1 MD

For the past 2 years I ve been having this fast beating heart. It beats even when I am sitting or laying down. And it s starting to interfere with my life because I get so tired that I can t do anything. Sometimes it beats so fast that it causes me to have a panic attack. So I was wondering what it may be and how I can fix it. Plus I have heard of these things that are called Beta Blockers, I was wondering if they could be used for my condition. And I m 15 by the way, so it shouldn t be any severe heart problems or anything.

doctor1 MD

A 5 6 , 210 lb., 64-year-old male business executive had a physical exam prior to his retirement from corporate work. His blood pressure was 180/115 on three separate days. Further examination showed normal to low plasma renin activity, elevated total peripheral resistance (TPR), cardiac output (CO) of 7.2 L/min, x-ray evidence of left ventricular hypertrophy, retinal hemorrhages, and mild polyuria. Recommended therapy was weight reduction to his ideal level, a low-salt diet ( 1. What is the diagnosis for this individual?

doctor1 MD

I was dispensed the wrong medication by Boots. I had been taking 100mg atenolol daily instead of 100mg of allopurinol for gout. I ended up in hospital bradycardic and, apparently, very close to an M.I. I only have one remaining kidney with mild hydronephrosis.I only took 2 doses and the last one I took was last Wednesday evening. I keeping getting a very lethargic, dizzy and going quite pale, whenever I get up to do something. Is it still normal to feel unwell after 5 days without taking the drug. I realise the half-life of atenolol is only 6 hours, so I am rather worried as to why I am still feeling similarly to how I was last week.

doctor1 MD

acid reflux worse and more tired since switching from metoprolol to lisinopril 10mg. doctor thinks my blood pressure was too high. when I go to the clinic it reads high but when I am home it is fine. I think metoprolol worked fine. should I go back on metoprolol

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My cardiologist wants to implant a pacemaker and is talking about using either Tikosyn (Dofetilide) or...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with any of the 3. What about motrine?

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...